Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 45, NWS Huntsville, AL

July 31, 2008Lincoln County, Tennessee

NWS Huntsville, AL issued this tornado warning at Jul 31, 2008, 5:29 PM CDT for Lincoln County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2008, 5:29 PM CDT (22:29 UTC)
Expired
Jul 31, 2008, 6:00 PM CDT
In force
31 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 42 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1495 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 312229
TORHUN
TNC103-312300-
/O.NEW.KHUN.TO.W.0045.080731T2229Z-080731T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CDT THU JUL 31 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  LINCOLN COUNTY IN TENNESSEE...

* UNTIL 600 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...  
  FAYETTEVILLE.
  BELLEVIEW.
  MOLINO.
  KELSO.
  CRYSTAL SPRINGS.
  FLINTVILLE.
  SMITHLAND.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3525 8665 3516 8636 3513 8636 3514 8634
      3513 8633 3505 8638 3500 8647 3508 8674
TIME...MOT...LOC 2228Z 294DEG 19KT 3513 8659

$$

RSB
2 follow-up statements
000 
WWUS54 KHUN 312242
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT THU JUL 31 2008

TNC103-312300-
/O.CON.KHUN.TO.W.0045.000000T0000Z-080731T2300Z/
LINCOLN TN-
542 PM CDT THU JUL 31 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN LINCOLN COUNTY...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MOLINO...OR JUST 
SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRYSTAL
SPRINGS...FLINTVILLE AND SMITHLAND.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. 

IF YOU RE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO 
THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF 
DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3516 8637 3514 8636 3513 8634 3506 8637
      3501 8645 3500 8647 3505 8662 3515 8659
      3522 8656
TIME...MOT...LOC 2242Z 288DEG 22KT 3511 8648

$$

RSB
000 
WWUS54 KHUN 312253
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 PM CDT THU JUL 31 2008

TNC103-312303-
/O.EXP.KHUN.TO.W.0045.000000T0000Z-080731T2300Z/
LINCOLN TN-
553 PM CDT THU JUL 31 2008

...THE TORNADO WARNING FOR SOUTHEASTERN LINCOLN COUNTY EXPIRES AT 600
PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3516 8637 3514 8636 3513 8634 3506 8637
      3501 8645 3500 8647 3505 8662 3515 8659
      3522 8656
TIME...MOT...LOC 2253Z 288DEG 22KT 3509 8640

$$

RSB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jul 31, 3:47 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 31, 3:47 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT THU JUL 31 2008

.DISCUSSION...
CONVECTION LATE THIS AFTN IS DEVELOPING ALONG AN OLD OUTFLOW
BOUNDARY FROM OVERNIGHT UPSTREAM CONVECTION. THIS FEATURE WILL
CONTINUE TO INITIATE NEW MESOSCALE BOUNDARIES OF ITS OWN AS IT MOVES
TO THE SOUTHEAST ACROSS OUR AREA...LEADING TO CONTINUED ENHANCEMENT
OF SHRA/TSRA COVERAGE IN THE CONDITIONALLY UNSTABLE ENVIRONMENT.
FURTHER UPSTREAM IN THE MID MISS/WRN TN VALLEY REGION...MID/UPR LVL
CLOUDINESS HAS BLANKETED THE SKY FOR MUCH OF THE DAY.
HOWEVER...CONVECTION IS BEGINNING TO DEVELOP JUST DOWNSTREAM FROM
THE MUCH ADVERTISED UPR-LVL SHORT WAVE IN THIS AREA WHERE LESS
CLOUDINESS HAS ALLOWED FOR REGIONAL THETA-E RIDGING. THINK THAT AS
THE SHORT WAVE CONTINUES TO MOVE TO THE SE...CONVECTION SHOULD
CONTINUE TO DEVELOP IN THE CENTRAL TN VALLEY. MLCAPE MAX OF 2-2.5
KJ/KG ACTUALLY OVER OUR AREA AND WEAK SHEAR WILL KEEP MOST HEAVIER
CELLS ISOLD/SCTRD...ALTHOUGH BRIEF MESOSCALE ORGANIZATION WILL BE
POSSIBLE ALONG OUTFLOW BOUNDARIES. CLOUD SEE SOME BRIEF TRAINING
OF CELLS WITH BOUNDARIES THAT ARE ORIENTED NW-SE ALONG MEAN STORM
MOTION...BUT THINK THAT ANY INCIDENTS OF FLASH FLOODING WILL STILL
BE ISOLATED IF ANY OCCUR AT ALL. VERY SHARP DEMARCATION LINE
BETWEEN DEEP MOISTURE AHEAD OF THE UPR-TROUGH AND MID/UPR LVL
DRYING BEHIND CAN BE SEEN QUITE WELL IN WATER VAPOR IMAGERY.
EXPECT THE DRYING LINE TO BEGIN MOVING IN BUT NOT UNTIL AFTER
MIDNIGHT.

IN LIEU OF ABOVE NOTED FEATURES...HAVE KEPT IN A LIKELY POP FOR
THE SERN ONE-THIRD OF THE AREA FOR THE EVENING...BUT HAVE REDUCED
POPS TO CHANCE FOR OTHER AREAS AS CONVECTION HAS NOT BEEN PERHAPS
AS WIDESPREAD AS WAS EXPECTED IN CONJUNCTION WITH THE
WEAKENING/SHEARING SHORT WAVE. FOR THE OVERNIGHT...HAVE REDUCED
POPS TO SLIGHT CHANCE NORTH...AND KEPT CHANCE FOR AREAS SOUTH OF
THE TN RIVER. FOR NRN AREAS HAVE NOT INCLUDED ANY MENTION OF
THUNDER AS THIS WILL MOSTLY BE RESIDUAL -SHRA/-RA ACTIVITY
ASSOCIATED WITH CONVECTION GENERATED ALTOCU/STRATUS. MAY SEE SOME
ONGOING CONVECTION IN SRN AREAS JUST AFTER MIDNIGHT THOUGH...AS
THE SHORT WAVE CONTINUES TO MOVE SOUTH OF THE TN RIVER.

FOR FRIDAY...HAVE RETAINED ISOLD POPS IN SRN AREAS OWING TO THE
POSSIBILITY OF LINGERING BOUNDARIES IN SLIGHTLY RICHER THETA-E AIR
THERE. BUT LOW-MID LEVEL DRYING AND DEVELOPING INVERSION 700-800MB
SHOULD KEEP CONVECTION MOSTLY AT BAY.

A WEAK COLD FRONT IS STILL PROGGED TO MOVE SWRD THROUGH THE AREA ON
SATURDAY. STILL THINK THAT A DRY PASSAGE IS LIKELY...ALTHOUGH MAY
SOME ISOLD CONVECTION JUST TO OUR EAST. ITS IMPORTANT TO NOTE THAT
THIS IS ONLY A COLD FRONT IN NAME AS IT WILL BE A HIGHLY MODIFIED
CANADIAN AIRMASS...BUT WILL OFFER LOWER DEWPOINTS FOR THE AREA FOR A
FEW DAYS. WE MAY EVEN SEE DEWPOINTS MIXING DOWN INTO THE 50S IN SOME
AREAS ON SUNDAY AND MONDAY AFTERNOON...BUT GRIDS WILL JUST SHOW LOW
60S FOR NOW.

FCST LOOKS TO REMAIN DRY AND QUITE HOT FROM SUNDAY THROUGH WED AS
THE LARGE UPR RIDGE IN THE CENTRAL CONUS EXPANDS EWRD. 500MB HEIGHTS
INCREASE TO A MAX OF 595DAM AS THE UPR RIDGE CENTER BUILDS OVHD THE
TN VALLEY TUES INTO WED. AFTN HIGH TEMPS FROM SUN TO WED WILL
GENERALLY BE IN THE MID/UPR 90S WITH HEAT INDICES CLIMBING INTO
THE 100-105 RANGE...ESPECIALLY LATER IN THIS PERIOD. HEAT
ADVISORIES MAY BE WARRANTED EARLY NEXT WEEK. THE RIDGE SHOULD
BEGIN TO BUILD TO OUR EAST AROUND MID TO LATE WEEK...WITH THE SFC
HIGH BECOMING MORE ESTABLISHED NEAR THE EAST COAST AT THAT TIME.
THIS WILL ALLOW FOR A SWRLY RETURN FLOW SETTING UP AND THE
POTENTIAL FOR INCREASED MOISTURE/INSTABILITY BY THURS. THUS...HAVE
PUT IN A 20 POP AT THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    73  93  73  97  69 /  50  10  10  10  10
SHOALS        73  94  73  98  70 /  40  10   0  10  10
CULLMAN       72  92  72  97  68 /  60  10  10  10  10
FAYETTEVILLE  71  93  72  95  68 /  40  10   0  10  10
ALBERTVILLE   73  91  74  97  69 /  60  10  10  10  10
FORT PAYNE    71  90  69  96  65 /  60  10  10  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KDW.03
Hazardous weather outlook, Jul 31, 2:28 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
228 PM CDT THU JUL 31 2008

ALZ001>010-016-TNZ076-096-097-010500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
228 PM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE AREA...ALONG AND AHEAD OF A WEAK COLD FRONT. DUE TO A VERY MOIST
SUB-TROPICAL ENVIRONMENT...HEAVY RAIN WILL BE THE PRIMARY THREAT.
HOWEVER...BRIEF STRONG WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
STORMS THAT INITIALLY DEVELOP.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS
BEFORE GRADUALLY DIMINISHING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A LARGE AREA OF HIGH PRESSURE WILL GRADUALLY SHIFT EAST FROM THE
CENTRAL AND SOUTHERN PLAINS THE FIRST PART OF NEXT WEEK. AS THIS
OCCURS...VERY HOT CONDITIONS CAN BE EXPECTED...WITH AFTERNOON
HIGH TEMPERATURES RANGING FROM 95 TO 100 DEGREES. THE ADDED
HUMIDITY WILL SIGNIFICANTLY ELEVATE HEAT STRESS LEVELS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO
CLOSELY MONITOR WEATHER CONDITIONS THROUGH TONIGHT.

SL

In the hours before

Special weather statement, Jul 31, 4:02 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 PM CDT THU JUL 31 2008

ALZ001-002-312145-
COLBERT-LAUDERDALE-
402 PM CDT THU JUL 31 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 445 PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAINT FLORIAN...OR NEAR FLORENCE...MOVING
SOUTHEAST AT 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  THE QUAD CITIES AREA.
  SAINT FLORIAN.
  KILLEN.
  FORD CITY.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KTW
Special weather statement, Jul 31, 4:17 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
417 PM CDT THU JUL 31 2008

ALZ005-312200-
LIMESTONE-
417 PM CDT THU JUL 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN AND EASTERN LIMESTONE
COUNTY UNTIL 500 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM NEAR MT ROZELL...MOVING SOUTHEAST AT
15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL RATES OF 1 TO 2 INCHES IN ONE HOUR ARE POSSBILE WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT ROZELL.
  LEGGTOWN.
  CARTWRIGHT.
  ELKMONT.
  ATHENS.
  BETHEL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KTW
Special weather statement, Jul 31, 4:29 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
429 PM CDT THU JUL 31 2008

ALZ008-010-016-312215-
CULLMAN-DE KALB-MARSHALL-
429 PM CDT THU JUL 31 2008

...SIGNIFICANT WEATHER ALERT FOR CULLMAN...DEKALB AND MARSHALL
COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS CITY TO
CULLMAN...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GUNTERSVILLE.
  PHELAN.
  MOUNTAIN VIEW.
  WHITON.
  HOPEWELL.
  HYATT.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jul 31, 4:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 PM CDT THU JUL 31 2008

ALZ002-312215-
COLBERT-
443 PM CDT THU JUL 31 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN COLBERT COUNTY UNTIL 515 PM
CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUSCLE SHOALS...MOVING SOUTHEAST AT 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPRING VALLEY.
  LEIGHTON.
  WHITEOAK.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KTW
Special weather statement, Jul 31, 4:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
451 PM CDT THU JUL 31 2008

TNZ076-096-312230-
LINCOLN-MOORE-
451 PM CDT THU JUL 31 2008

...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 530
PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
PETERSBURG TO PULASKI...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DELINA.
  MCBURG.
  CHESTNUT RIDGE.
  HOWELL.
  MIMOSA.
  FAYETTEVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

RSB
Special weather statement, Jul 31, 4:52 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
452 PM CDT THU JUL 31 2008

ALZ004-312230-
LAWRENCE-
452 PM CDT THU JUL 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAWRENCE COUNTY UNTIL 530
PM CDT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWN CREEK...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED BANK.
  TOWN CREEK.
  NORTH COURTLAND.
  COURTLAND.
  WHEELER.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KTW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:25 PM CDTSevere Thunderstorm WarningHUNFranklin20 min
Jul 31, 1:46 PM CDTSevere Thunderstorm WarningHUNFranklin29 min
Jul 31, 5:12 PM CDTSevere Thunderstorm WarningHUNLincoln33 min

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.